MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC L3O0200 - NATURA; PROTECTOR, OSTOMY

CONVATEC DOMINICAN REPUBLIC INC L3O0200 - NATURA; PROTECTOR, OSTOMY
Model Number 413179
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The end user reported that the wafer hole was off centered prior to use in ninety wafers from nine market unit boxes.The end user did visually inspect the wafers.She further reported that some openings were off-centered more than others.The end user further added that she had a major abdominal surgery and was in the hospital for a month and had a very slow recovery and ended up back in the hospital for a couple of days and had many of doctors appointments.Photograph depicting the issue was received from the complainant.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6 - investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions.H10: investigation summary.Batch record review: lot 1j04787 was manufactured on 10/06/2021, convex 2 pc (wct) manufacturing line, with a total of (b)(4).Complaint investigator performed a batch record review on 06/30/2022 to verify if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bom and all the tooling information documented was also correct.Sap material 1161268 and manufacturing order (b)(4).The batch record review supports that there were no discrepancies related to the issue reported.Complaint data analysis: on 06/30/2022, complaint investigator performed a search of complaints into database system for lot number 1j04787.As a result, a total of two complaints were found reported and one related to the same malfunction code of this investigation.Returned sample evaluation: two photographs associated with this case were received and no unused return sample was expected.Conclusion summary of the related event: the purpose of this investigation was to determine the root cause associated investigation wafer disc decentralized, for lots manufactured in convex 2 pc awc facilities.The risk level based on the individual risk acceptability criteria and risk evaluation above is medium, meaning that these risks may be accepted but further risk control measures shall be considered if they are feasible and will reduce the risk further.Risks judged moderate are considered acceptable based on an acceptable risk-benefit profile and must be assessed for the need for post market surveillance.After understanding the process, a brainstorming tool was used to determine all the possible causes of the problem; the cause & effect diagram was used and as a result there were found seven (7) potential causes identified.One (1) of them were discarded, and six (6) were confirmed and retained as root/probable cause for the failure.Based on the investigation findings, the root causes for wafer decentralized were identified as manpower, method and machine, see the table below for details: probable root cause: manpower: 1.Procedure pi (convex 2pc wafer sub assembly machine 2) not followed by manufacturing personnel while placing the mass on loading pins.2.Manufacturing inspections failed to be executed as applicable.Machine: 3.Pistons defective.4.Base thread of k tool loading pin defective.5.Electro-valve damaged.Method: 6.Manufacturing inspections failed to be executed as applicable.The correction action and preventive action plan was generated to cover the probable causes, taking appropriate actions and measure its effectiveness.The investigation associated with related event was approved and complete.No additional action was required, and this complaint will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Reporting site: 1049092.Manufacturing site: 9618003.

Brand Name
L3O0200 - NATURA
Common Device Name
PROTECTOR, OSTOMY
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key13964484
Report Number9618003-2022-00422
Device Sequence Number4163510
Product Code EXE
UDI-Device Identifier00768455124497
UDI-Public00768455124497
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/05/2026
Device Model Number413179
Device Lot Number1J04787
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer06/30/2022
Initial Report FDA Received Date03/31/2022
Supplement Report FDA Received Date07/26/2022
Date Device Manufactured10/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown